Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 69, NWS Milwaukee, WI

June 28, 1999Columbia County, Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 1999, 4:15 PM CDT for Columbia County, Green Lake County, Marquette County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 1999, 4:15 PM CDT (21:15 UTC)
Expired
Jun 28, 1999, 5:15 PM CDT
In force
60 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:20 PM CDTHail 0.75Montello, WI
Jun 28, 4:55 PM CDTThunderstorm WindGreen Lake, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 1999-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 1999-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS1 KMKE 282117 RRA
SVRMKE
WIC021-047-077-282215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
415 PM CDT MON JUN 28 1999

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN LAKE COUNTY IN WISCONSIN
  MARQUETTE COUNTY IN WISCONSIN
  COLUMBIA COUNTY IN WISCONSIN

* UNTIL 515 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND         
  SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM LOCATED ALONG A    
  LINE EXTENDING FROM 22 MILES NORTHWEST OF BERLIN TO 14 MILES NORTH 
  OF PORTAGE TO 3 MILES EAST OF BARABOO...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE WISCONSIN DELLS...
  WESTFIELD...RIO...PRINCETON...POYNETTE...PORTAGE...PARDEEVILLE...
  MONTELLO...MARKESAN...LODI...LAKE WISCONSIN...GREEN LAKE...FALL
  RIVER...COLUMBUS...CAMBRIA AND BERLIN

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

EISE/HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:50 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 28, 3:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT MON JUN 28 1999

FCST FOCUS ON TSTMS TNGT.

BNDRY STALLED ALNG THE WI/IL BDR WAITING FOR SIG SHORT WAVE TO MOVE
ACRS WI TNGT THEN FNT GETS SHOVED WELL TO OUR S.  DWPTS STILL ARND
70 OVR SRN WI WITH LIS OF -4 TO -6.  TSTMS FIRING NOW IN UNSTABL
AIR WITH 500 MB WINDS OF 50 KTS.  KMKX VAD WIND PROFILE SHOWS 15 KTS
AT 850 MB (BUFKIT SHWD ONLY 5 KTS).  TSTM TOPS TO 30K...VIL TO 51
AND DBZ TO 65 SO FAR.  SHD CONT TO INTENSIFY INTO THE EVE AS PVA
ARRIVES.  MAY GET ISOLD SVR REPORTS.  ONCE THIS ALL MOVES OUT TONIGHT
BEAUTIFUL WX ON TUES WITH TMPS IN THE 70S AND DWPTS IN THE 50S.

THEN WE GET INTO LWR HGTS MID WEEK WITH SERIES OF SHORT WAVES.  MDLS
BRING BACK 70% RH ACRS WI SO WILL BRING A CHC OF SHWRS INTO SRN WI ON
WED.  MORE TSTMS THURS-FRI WITH WRMFNT HEADED BACK THIS WAY AS
HGTS BULD BACK UP WITH WARM AIR SLATED FOR THE WKND.

.UWNMS...MISSES THE TSTMS NOW OCRG OVR SRN WI SO THIS MAKES
REMAINDER OF THE MDL QUESTIONABLE.

.MKX...NONE.
JH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:08 PM CDTSevere Thunderstorm WarningMKXDane67 min
Jun 28, 3:05 PM CDTSevere Thunderstorm WarningMKXJefferson55 min
Jun 28, 3:49 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Waukesha56 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.